Alert archive / Arizona / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 19, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 25, 2013, 2:18 PM MST for Coconino County, Yavapai County, Arizona. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2013, 2:18 PM MST (21:18 UTC)
- Expired
- Jul 25, 2013, 2:45 PM MST
- In force
- 27 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
Counties Coconino County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 113 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.3 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 571 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1102 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 9:22 AM MST, 4 hours 56 minutes earlier.
Area forecast discussion, Jul 25, 9:22 AM MST, 4 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 922 AM MST THU JUL 25 2013 .SYNOPSIS...A MOIST AND UNSTABLE AIR MASS WILL REMAIN OVER ARIZONA PRODUCING DAILY SHOWERS AND THUNDERSTORMS. HEAVY RAIN AND LOCALIZED FLOODING WILL CONTINUE TO BE THE MAIN THREAT OVER THE NEXT COUPLE OF DAYS. && .DISCUSSION...A SLIGHTLY MORE PRONOUNCED AREA OF HIGH PRESSURE IS CENTERED OVER SOUTHERN NV/NORTHWEST AZ THIS MORNING AND HAS RESULTED IN A MORE NORTHERLY FLOW ACROSS THE FORECAST AREA. SHOWERS AND STORMS MOVED SOUTHWEST ACROSS THE AREA OVERNIGHT AND HELPED REPLENISH ATMOSPHERIC MOISTURE PROFILES. STILL PLENTY OF INSTABILITY TO FUEL SCATTERED SHOWERS AND STORMS TODAY...INITIALLY FORMING OVER THE HIGH TERRAIN AND LIKELY DRIFTING SOUTHWARD TO AREAS SOUTH OF THE RIM THIS AFTERNOON AND EVENING. AREAS FROM PAYSON TO WINDOW ROCK EASTWARD MAY SEE A LATER START DUE TO THICKER MORNING CLOUD COVER. THOUGH STILL EXPECTING LOCALLY HEAVY RAIN TO BE THE MAIN CONCERN...SLIGHTLY BETTER STEERING FLOW OF 8-10KTS WILL HELP TO KEEP THINGS MOVING. ISOLATED FLOODING STILL REMAINS POSSIBLE...ESPECIALLY IN AREAS OF RECENTLY SATURATED SOILS AND FIRE SCARS. THE HIGH SLIDES OVER AZ FRIDAY WITH LITTLE CHANGE IN THE MOISTURE OR STABILITY PROFILES LEADING TO ANOTHER ROUND OF SCATTERED STORM ACTIVITY. BY SATURDAY...HIGH PRESSURE CONSOLIDATES AND IS CENTERED OVER THE AZ/NM BORDER REGION AND WILL ALLOW A MOIST SOUTHERLY FLOW TO DEVELOP ACROSS AZ...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. && .AVIATION...FOR THE 18Z PACKAGE...EXPECT THUNDERSTORMS TO DEVELOP FROM KGCN-KFLG-JUST SOUTH OF KSJN PRIOR TO 19Z. STORMS SHOULD MOVE SW EVENTUALLY IMPACTING KSEZ AND KPRC. EXPECT LESSER STORM CHANCES AT KINW AND KPGA CLOSER TO 23-00Z. MVFR/IFR VISIBILITY WILL BE POSSIBLE IN HEAVY RAIN WITH ANY STORM. STORM COVERAGE IS EXPECTED TO DIMINISH AFTER 03-04Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...A MOIST AND UNSTABLE AIR MASS WILL REMAIN IN PLACE OVER NORTHERN ARIZONA. MOST SHOWERS AND THUNDERSTORMS WILL BE IN THE AFTERNOON AND EARLY EVENING HOURS. HEAVY RAIN AND LIGHTNING WILL BE THE MAIN THREATS TO OPERATIONS...ESPECIALLY ALONG AND SOUTH OF THE MOGOLLON RIM. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING AN INCH OF RAIN IN UNDER ONE HOUR. SATURDAY THROUGH MONDAY...DAILY SHOWERS AND THUNDERSTORMS WILL CONTINUE. .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.........MCS/DB AVIATION.......AT FIRE WEATHER...AT FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jul 25, 4:00 AM MST, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 400 AM MST THU JUL 25 2013 AZZ004>018-037>040-260700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 400 AM MST THU JUL 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A VERY MOIST AND UNSTABLE ENVIRONMENT WILL CONTINUE ACROSS THE REGION TODAY. SOME STORMS MAY PRODUCE HEAVY RAINFALL WITH A POSSIBILITY OF LOCALIZED FLASH FLOODING. DUE TO RECENT HEAVY AND PERSISTENT RAINS...PORTIONS OF THE WESTERN MOGOLLON RIM...AS WELL AS RECENTLY BURNED AREAS...ARE THE MOST SUSCEPTIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MOIST CONDITIONS WILL PERSIST WITH AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY. THE THREAT FOR FLOODING WILL CONTINUE...DUE TO FREQUENT AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 25, 11:26 AM MST, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1126 AM MST THU JUL 25 2013 AZZ015-251900- COCONINO AZ- 1126 AM MST THU JUL 25 2013 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA UNTIL NOON MST AT 1121 AM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR AND JUST WEST OF FLAGSTAFF MALL. THIS STORM WAS NEARLY STATIONARY. OTHER STRONG STORMS WERE LOCATED FROM FORT VALLEY SOUTH TO INTERSTATE 40 NEAR MILE POST 191. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... EAST SIDE OF FLAGSTAFF... FORT VALLEY... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. && LAT...LON 3514 11178 3534 11179 3530 11156 3515 11156 TIME...MOT...LOC 1824Z 090DEG 0KT 3523 11161 JJ
Local storm report, Jul 25, 11:34 AM MST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1134 AM MST THU JUL 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1133 AM HAIL E FLAGSTAFF 35.19N 111.62W
07/25/2013 M1.00 INCH COCONINO AZ TRAINED SPOTTER
ACCOMPANIED BY 1.25 INCHES OF RAIN SO FAR...
&&
EVENT NUMBER FGZ1300048
COSpecial weather statement, Jul 25, 12:38 PM MST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1238 PM MST THU JUL 25 2013 AZZ015-038-252000- COCONINO AZ- 1238 PM MST THU JUL 25 2013 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA UNTIL 100 PM MST AT 1228 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF PARKS TO 5 MILES EAST OF MOUNTAINAIRE...AND MOVING SOUTH AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... KACHINA VILLAGE... MOUNTAINAIRE... WHITE HORSE LAKE... CAMP RAYMOND... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3525 11210 3511 11147 3491 11150 3505 11209 TIME...MOT...LOC 1936Z 357DEG 7KT 3514 11199 3505 11157 JJ
Special weather statement, Jul 25, 1:17 PM MST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 117 PM MST THU JUL 25 2013 AZZ008-037-252045- YAVAPAI AZ- 117 PM MST THU JUL 25 2013 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN YAVAPAI COUNTY IN WEST CENTRAL ARIZONA UNTIL 145 PM MST AT 114 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 20 MILES SOUTHWEST OF SELIGMAN...MOVING EAST AT 15 MPH. THIS STORM IS NEAR INTERSTATE 40 JUST EAST OF THE MOHAVE/YAVAPAI COUNTY LINE. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... MILEPOST 100 TO 110 ON I-40... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3530 11291 3507 11294 3513 11330 3531 11328 TIME...MOT...LOC 2017Z 276DEG 12KT 3521 11318 AT
Special weather statement, Jul 25, 2:08 PM MST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
208 PM MST THU JUL 25 2013
AZZ011-252145-
APACHE AZ-
208 PM MST THU JUL 25 2013
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL APACHE COUNTY IN NORTHEAST ARIZONA
UNTIL 245 PM MST/345 PM MDT/
AT 200 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTH OF WINDOW ROCK...MOVING SOUTHWEST
AT 10 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
OAK SPRINGS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN
A STURDY BUILDING.
IN ADDITION...VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME
ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL
SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE
DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES.
&&
LAT...LON 3530 10913 3543 10938 3569 10913 3564 10903
3545 10904
TIME...MOT...LOC 2106Z 033DEG 9KT 3557 10910
JJThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 5:32 PM MST | Special Weather Statement | FGZ | 28 min | |
| Jul 24, 9:32 PM MST | Areal Flood Advisory | FGZ | Yavapai | 4 hr |
| Jul 25, 12:52 AM MST | Areal Flood Advisory | FGZ | Coconino | 113 min |
| Jul 25, 3:44 AM MST | Areal Flood Advisory | FGZ | Gila | 2 hr |
| Jul 25, 11:26 AM MST | Special Weather Statement | FGZ | 34 min | |
| Jul 25, 11:29 AM MST | Severe Thunderstorm Warning | FGZ | Coconino | 31 min |
| Jul 25, 11:43 AM MST | Areal Flood Advisory | FGZ | Coconino | 92 min |
| Jul 25, 12:07 PM MST | Flash Flood Warning | FGZ | Coconino | 113 min |
| Jul 25, 12:38 PM MST | Special Weather Statement | FGZ | 22 min | |
| Jul 25, 1:17 PM MST | Special Weather Statement | FGZ | 28 min | |
| Jul 25, 1:22 PM MST | Areal Flood Advisory | FGZ | Coconino | 83 min |
| Jul 25, 1:49 PM MST | Areal Flood Advisory | FGZ | Yavapai | 86 min |
| Jul 25, 2:08 PM MST | Special Weather Statement | FGZ | Apache | 37 min |
| Jul 25, 2:49 PM MST | Areal Flood Advisory | FGZ | Coconino, Yavapai | 116 min |
| Jul 25, 3:03 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 27 min |
| Jul 25, 3:32 PM MST | Special Weather Statement | FGZ | Yavapai | 43 min |
| Jul 25, 3:46 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 29 min |
| Jul 25, 4:01 PM MST | Areal Flood Advisory | FGZ | Yavapai | 89 min |
| Jul 25, 4:10 PM MST | Special Weather Statement | FGZ | 35 min | |
| Jul 25, 4:24 PM MST | Areal Flood Advisory | FGZ | Navajo | 81 min |
| Jul 25, 4:43 PM MST | Areal Flood Advisory | FGZ | Yavapai | 92 min |
| Jul 25, 4:44 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 31 min |
| Jul 25, 4:53 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 37 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.